Top
10
Doctor insights on: Does Antibiotics Cause Yeast Infections Women

Share
1

1
Does all antibiotics cause yeast infections in women?

Does all antibiotics cause yeast infections in women?

No, not all.: But most do have the potential to allow yeast to proliferate because antibiotics that kill bacteria can kill the normal organisms that are pert of your vaginal flora. Antifungals would kill yeast since it is a fungus and antiviral medication would have no effect on either bacteria or yeast. ...Read more

See 1 more doctor answer
Dr. Amrita Dosanjh
9 doctors shared insights

Infection (Definition)

Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more


6

6
Can all antibiotics cause a yeast infection or only some?

Can all antibiotics cause a yeast infection or only some?

Almost all: Almost all antibacterial antibiotics can cause yeast infections such as thrush and vagintiis. The broader the antibacterial spectrum of the antibiotic the more likely it will cause yeast overgrowth and superficial infection. ...Read more

7

7
How does antibiotics cause a yeast infection but also can cure one?

How does antibiotics cause a yeast infection but also can cure one?

See below: Antibacterial antibiotics kill off some of the normal bacteria that colonize the gut, skin and vagina. These bacteria compete with the yeasts that are also part of the normal human flora. When the bacteria are killed the yeast can overgrow causing infection. Antibacterial antibiotics will only make a yeast infection worse but antifungal antibiotics can kill off the overgrown yeasts for a cure. ...Read more

8

8
What is an easy way to treat a male yeast infection caused by antibiotics?

What is an easy way to treat a male yeast infection caused by antibiotics?

Where is it?: Do you have thrush in your mouth? Diarrhea? A rash? Any or all of these can be caused by a yeast infection after antibiotic use. Since you specify "male," I am guessing that you have a rash in the genital area. Use an over-the-counter fungal cream and see if that helps. Nystatin or clotrimazole can help, for itch relief sooner can mix it half and half with hydrocortisone cream: 7 days max. ...Read more

10

10
How can antibiotics cause a girl's yeast infection?

How can antibiotics cause a girl's yeast infection?

White discharge: Can be normal or a sign of yeast infection. If it doesn't stop, you may need to take antifungal medication, i.E yeast infection. Antibiotics change the vaginal folia. If this does not stop it, you will need to see an ob. ...Read more

11

11
Can a woman develop a yeast infection within the first few days of taking antibiotics?

Can a woman develop a yeast infection within the first few days of taking antibiotics?

Yeast Infection: Systemic antibiotics can definitely alter the delicate vaginal bio environment, but a few days is a little fast unless the yeast was building up already. In either case, one needs to treat the burgeoning yeast infection to avoid the discomfort and incessant itching. ...Read more

12

12
Besides azo, what otc oral medications can i take for a yeast infection caused by antibiotic use?

Besides azo, what otc oral medications can i take for a yeast infection caused by antibiotic use?

Azo won't prevent: a yeast infection, altho oral probiotics MAY lessen the chance of antibiotic-associated diarrhea. Bacteria from the digestive tract are the most common cause of UTI's. If diarrhea facilitates the introduction of bacteria into the urinary tract, preventing antibiotic-associated diarrhea could theoretically help prevent UTIs. Dr. Anne ...Read more

13

13
Can antibiotics cause vaginal itching without being a yeast infection?

Can antibiotics cause vaginal itching without being a yeast infection?

VAGINAL ITCHING: ANTIBIOTICS COMMONLY CAUSE VAGINAL ITCHING AS A RESULT OF A YEAST INFECTION BY CANDIDA ORGANISMS. OTHER CAUSES CAN INCLUDE SEXUALLY TRANSMITTED DISEASES, SUCH AS HERPES, GONORRHEA, PINWORMS, AND OTHER THINGS SUCH AS IUDs, AN OLD TAMPON, VARIOUS SOAPS, CONDOM ALLERGY, AND MORE. THE MAIN CAUSE, HOWEVER, IS A YEAST INFECTION. BEST LUCK. ...Read more

14

14
Having the worst yeast infection of my life. Can the antibiotic cephalexin (keflex) cause this?

Having the worst yeast infection of my life. Can the antibiotic cephalexin (keflex) cause this?

Yes: Patients on Keflex can get yeast overgrowth and develop thrush, perianal and vaginal yeast infections. If your yeast infection is not responding to topical treatments ask your doctor about prescribing Fluconazole tablets for you. ...Read more

See 1 more doctor answer
15

15
I think i'm having thrush and a yeast infection at the same time, what could be the cause? I've made no changes to diet and not on any antibiotics.

Same thing: Thrush is a yeast infection - just of your mouth/mucous membranes. While use of antibiotics is one risk factor, many things can cause yeast to be over-abundant. We all have a mix of yeast and bacteria on our skin and mucous membranes. If this balance get changed for any reason - illness, stress, use of too much antibacterial cleaners - the yeast can take over. Get treatment for what you have. ...Read more

16

16
Can I take a probiotic to stop a yeast infection? If not, what's the best OTC treatment? Been on antibiotics for 2 weeks & I think that caused it.

Can I take a probiotic to stop a yeast infection? If not, what's the best OTC treatment? Been on antibiotics for 2 weeks & I think that caused it.

Probiotic won't work: If you have had vaginal yeast and have the same symptoms now, you probably can safely treat yourself. A probiotic probably won't work; you need an anti-yeast drug. Look for a product whose active ingredient ends in "azole" (Monistat®, Terazol®, Gyne-Lotrimin® and others). But if in doubt, get advice from the doc that prescribed the antibiotic. If you self treat, call doc if no better in 2-3 days. ...Read more

18

18
Can having a yeast infection caused by antibiotics cause a shorter or lighter period if you took the antibiotics and it a few days before your period?

Can having a yeast infection caused by antibiotics cause a shorter or lighter period if you took the antibiotics and it a few days before your period?

Yeast infections: Don't normally cause a lighter period. However, the illness you were treating with antibiotics may have stressed your body sufficiently to impact your period. Take care. ...Read more

19

19
How to avoid recurrent vaginal yeast infection in women with rheumatic fever taking secondary prophylactic antibiotic a lifetime?

How to avoid recurrent vaginal yeast infection in women with rheumatic fever taking secondary prophylactic antibiotic a lifetime?

Probiotics: Our body has more good bacteria than normal cells. Antibiotics destroy the bad as well as these good bacteria. If you have to take antibiotics for life (i have never heard of that for rf) then you must take high quality high dose probiotics. ...Read more

See 1 more doctor answer

Yeast (Definition)

Any of various unicellular fungi of the genus saccharomyces, especially s. Cerevisiae, reproducing by budding and from ascospores and capable ...Read more


Candida (Definition)

Is a type of fungus which normally lives in small amounts on mucus membranes. An overgrowth of candida in the mouth produces a condition called 'thrush'. This is often triggered ...Read more